Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


changing meds
Sep 29, 2010

Hi, I am 49 years old.I was diagnosed with hiv and hep c in fll of 2000. I began ttreatment in jan of 2001 with combivir and viracept.Since then I have been undetectable. the only side affect I can see in these past years is faciel wasting.Reciently my doctor sugested that I change my medications to Rayataz,Norvir and Truvada.Is this a smart choice? What are the risks. Thanks....

Response from Dr. McGowan

Thanks for your question.

It is sometimes hard to think about changing meds when their main effect is working fine...keeping the virus undetectable. But sometimes the side effects may be important to making a change. Changing from an unboosted PI (viracept) or a boosted one (norvir + reyataz) is a stronger option for sustained control of the virus. The zidovudine in combivir has certainly been associated with facial waisting and a switch may keep it from getting worse, but some studies indicate that after being on meds for 3+ years it may not get much better. Of course a change may come with new side effects but since there is no drug resistance in the background substitutions could be made more safely.

Best, Joe



Previous
ATRIPLA SEEMS NOT TO BE WORKING
Next
Im taking Fuzeon

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement